Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Newport/Morehead City, NC

April 28, 2016Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2016, 7:12 PM EDT for Duplin County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 7:12 PM EDT (23:12 UTC)
Expired
Apr 28, 2016, 8:00 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:27 PM EDTHAIL 1.5Faison, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WUUS52 KMHX 282312
SVRMHX
NCC061-290000-
/O.NEW.KMHX.SV.W.0011.160428T2312Z-160429T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 711 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF MOUNT OLIVE TO 11 MILES NORTH
  OF CLINTON...MOVING EAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT OLIVE AROUND 725 PM EDT.
  WARSAW AROUND 740 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FAISON
AND CALYPSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
      3518 7798 3517 7798 3517 7793 3515 7789
      3516 7789 3517 7786 3494 7791 3503 7815
      3508 7816 3509 7817
TIME...MOT...LOC 2311Z 285DEG 21KT 3527 7815 3516 7828 

HAIL...1.75IN
WIND...70MPH
 
$$

10!
1 follow-up statement
102 
WWUS52 KMHX 282336
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
736 PM EDT THU APR 28 2016

NCC061-290000-
/O.CON.KMHX.SV.W.0011.000000T0000Z-160429T0000Z/
DUPLIN NC-
736 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN DUPLIN COUNTY...

AT 735 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT OLIVE TO 9 MILES NORTH OF WARSAW...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  WARSAW AROUND 745 PM EDT. 
  KENANSVILLE AROUND 800 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FAISON
AND CALYPSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3518 7816 3519 7815 3518 7808 3519 7805
      3519 7802 3518 7798 3517 7798 3517 7793
      3515 7789 3516 7789 3517 7786 3494 7791
      3503 7815 3508 7816 3509 7817
TIME...MOT...LOC 2335Z 301DEG 19KT 3518 7807 3513 7813 

HAIL...1.75IN
WIND...70MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:06 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 28, 7:06 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
706 PM EDT THU APR 28 2016

.SYNOPSIS...
A STATIONARY FRONT NEAR THE ALBEMARLE SOUND THIS EVENING WILL
MOVE SOUTH THROUGH THE REGION LATER TONIGHT. HIGH PRESSURE WILL
EXTEND SOUTH INTO THE AREA FRIDAY AND FRIDAY NIGHT THEN SLIDE
OFFSHORE SATURDAY. A WARM FRONT WILL THROUGH FROM THE SOUTH
SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND
TUESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE AREA WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 7 PM...STATIONARY FRONT CONTS NEAR ALBEMARLE SOUND WITH
CONTD STRONG HEATING TO THE S WITH LOW TO MID 80S INLAND. THESE
WARM TEMPS COMBINED WITH MID/UPR 60S DEWPTS ARE PRODUCING SFC
BASED CAPES AOA 2000. SEA BREEZE INTERACTING WITH BNDRY GENERATED
SVR STORMS ACROSS TYRRELL AND HYDE COUNTIES EARLY THIS EVE.
APPEARS STORMS APPROACHING FROM THE WEST ARE SHOWING A WEAKENING
TREND AND WILL LIKELY CONT TO WEAKEN WITH LOSS OF DAYTIME HTG LTR
THIS EVE. WILL KEEP GOOD CHC TO LIKELY POPS ACRS INLAND AREAS
WITH VERY LITTLE CONVECTION EXPECTED SRN CST IN WAKE OF SEA
BREEZE. STRONG TO ISOLD SVR STORMS WILL BE POSSIBLE CLOSER TO THE
STNRY BNDRY ACRS NRN SXNS AND ACRS THE COASTAL PLAINS COUNTIES
THRU MID EVE.

OVERNIGHT THE FRONT TO THE N WILL DRIFT S AND THIS COMBINED WITH
WEAK SHORT WAVES CROSSING ALOFT WILL LEAD TO CONT GOOD CVRG OF
SHRA AND STORMS THRU THE EVENING. CONT PREV FCST OF LIKELY POPS
CNTRL AND N WITH CHC S THIS EVENING. THE PRECIP SHLD GRAD MOVE S
AND E LATER TONIGHT WITH MAINLY DRY CONDITIONS BY DAYBREAK. LOWS
WILL RANGE FROM UPR 50S NE TO LOW/MID 60S ELSEWHERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 230 PM THURSDAY...HIGH PRES WILL NOSE IN FROM THE N WITH DRY
WEATHER EXPECTED. EARLY MORNING LOW STRATUS WILL GRAD LIFT/ERODE
WITH PC TO MSUNNY SKIES FROM LATE MORN THRU THE AFTN. WILL BE A
LITTLE COOLER WITH NE WINDS....HIGHS MID 60S NE CST TO UPR 70S/LOW
80S SW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...MODELS HAVE COME INTO BETTER AGREEMENT FOR
FRI NIGHT THROUGH SUNDAY PERIOD...LEADING TO INCREASED FCST
CONFIDENCE FOR THAT TIME FRAME. 12Z MODELS ARE INDICATING BETTER
RUN-TO-RUN CONSISTENCY BUT GFS AND ECMWF CONTINUE TO HAVE
SIGNIFICANT DIFFERENCES WITH HANDLING INDIVIDUAL SHORTWAVES IN
FAST FLOW PATTERN...RESULTING IN DIFFERENCES WITH FRONTAL BNDRY
PLACEMENT. WILL GENERALLY STICK TO PREVIOUS FCST TRENDS
INDICATING A POTENTIALLY WET PERIOD SUNDAY NIGHT INTO MONDAY WITH
THE PRECIPITATION POTENTIAL FOR THE PERIOD FROM TUESDAY INTO
WEDNESDAY VERY UNCERTAIN AT THIS TIME.

FRIDAY NIGHT AND SATURDAY: MODELS HAVE TRENDED DRY FOR FRI NIGHT
AND DROPPED SLGT CHC POPS THAT PERIOD. ALSO DROPPED SLGT CHC POPS
FOR ERN SECTIONS SAT BUT KEPT CHC POPS INLAND AS MODELS CONTINUE
TO INDICATE POTENTIAL FOR LIGHT QPF THREAT TO DEVELOP NORTH OF
STALLED FRONT JUST TO THE SOUTH. MIN TEMPS 55-60...AND HIGHS SAT WILL
BE IN THE LOWER TO MIDDLE 70S EXCEPT MID-UPR 60S NRN OBX.

SAT NIGHT THROUGH MONDAY...12Z MODELS HAVE CONTINUED RECENT TRENDS
OF QUICKER RETURN OF SHRT WV ENERGY FROM W...LEADING TO SFC HIGH
EXTENDING OVER AREA FROM N MOVING OFFSHORE FASTER SAT NIGHT AND
RETURN OF WARM SECTOR CONDITIONS SUNDAY AS LOW PRES MOVES ACROSS
TO NW AND N. SFC LOW WILL TRACK ACROSS TO N AND NE SUN NIGHT AND
MON...WITH COLD FRONT PUSHING INTO AREA BY LATE MONDAY. KEPT LOW
CHC POPS FOR SHOWERS INLAND OF COAST SAT NIGHT...THEN CONTINUED
PREVIOUS FCST WITH INCREASING CHC POPS FOR TSTMS SUN-MON. ADJUSTED
TEMPS UP SEVERAL DEGS EACH PERIOD WITH RETURN OF SRLY FLOW. LOWS
UPR 50S TO LOW 60S SAT NIGHT...AND 60-65 SUN NIGHT. HIGHS AROUND
80 INLAND SUN AND LOWER 80S MON...WITH 70S OBX BOTH DAYS.

TUESDAY THROUGH THURSDAY...PER ABOVE...LOW CONFIDENCE FCST THIS
PERIOD WITH REGARDS TO TIMING, LOCATION AND AMOUNTS OF
PRECIPITATION GIVEN MODEL DIFFERENCES. 12Z GFS CONTINUES TO
INDICATE STRONGER SHRT WV ENERGY PUSHING COLD FRONT WELL SOUTH OF
AREA TUE-WED WITH COASTAL LOW PRES ON THU. ECMWF INITIALLY WEAKER
AND STALLS FRONT NEAR COAST BUT THEN FASTER WITH ADDITIONAL SHRT
WV ENERGY WITH LOW PRES MOVING ACROSS FROM W LATE TUE INTO WED
NIGHT...THEN DRYING THU. BEST BET AT THIS TIME IS TO BROAD BRUSH
LOW CHANCE POPS THROUGH THE PERIOD. WILL CONTINUE TO LEAN TO
PREVIOUS FCST TRENDS AND WPC SOLUTIONS WITH FRONT STALLED NEAR
COAST AND WAVES MOVING ALONG IT. MIN TEMPS NEAR NORMAL WITH MID
50S TO LOWER 60S. HIGHS SLIGHTLY BELOW NORMAL WITH MAINLY LOW TO
MID 70S EXCEPT 60S OBX.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRI/...
AS OF 7 PM THU...MAINLY VFR CONDS THRU THIS EVENING WITH ANY SUB
VFR ASSOC WITH PASSING CONVECTION. WHERE STORMS DO CROSS GUSTY
WINDS AND SOME HAIL WILL BE POSSIBLE GIVEN GOOD INSTABILITY OVER
REGION. LATER TONIGHT THE FRONT CURRENTLY STALLED NEAR ALBEMARLE
SOUND WILL DRIFT S AND EXPECT AREA OF IFR STRATUS TO FOLLOW THE
FRONT SPREADING S THRU THE TAFS 07Z TO 10Z. THE STRATUS WILL
LINGER THRU 12 TO 13Z THEN GRAD LIFT AND SCT OUT TO VFR LATE MORN.
VFR REST OF THE PERIOD WITH PC TO MCLR SKIES AS HIGH PRES NOSES IN
FROM THE N.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SUB-VFR CIGS PSBL LATE FRI NIGHT INTO
EARLY SATURDAY WITH LOW LVL MSTR UNDER INVERSION. VFR EXPECTED SAT
AFTN INTO SUN BUT WITH SCT SHOWERS/TSTMS AND LCL SUB-VFR MAINLY
INLAND AND N. MORE WDSPRD AND HEAVIER PRECIPITATION IS EXPECTED
LATE SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT WITH PERIODS
OF SUB VFR CONDITIONS. SUB-VFR MAY LINGER INTO MON NIGHT AND TUE
WITH FRONT STALLED NEAR THE COAST.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 7 PM THU...NO SIG CHANGES. STALLED FRONT NEAR ALBEMARLE
SOUND WILL DRIFT S CROSSING THE REGION OVERNIGHT AND EARLY FRI. SW
WINDS 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS THIS EVENING AHEAD
OF THE FRONT WILL GRAD BECOME MORE N TO NE LATER TONIGHT INTO FRI
MORN MAINLY AOB 10 KTS. LATER FRI AS HIGH NOSES IN FROM THE N...NE
WINDS WILL INCREASE A BIT TO 10 TO 15 KTS. SEAS MAINLY 2 TO 4 FEET
THRU THE PD...COULD BE A 5 FOOTER THIS EVENING OUTER CNTRL WTRS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...ACTIVE WEATHER EXPECTED AS FAST FLOW
ALOFT LEADS TO SEVERAL WEATHER SYSTEMS IMPACTING THE WATERS
INTO EARLY NEXT WEEK. MODELS HAVE TRENDED WEATHER WITH POST
FRONTAL NORTHERLY FLOW FRIDAY NIGHT INTO SAT WITH SPEEDS BELOW 20
KT. WINDS QUICKLY RETURN TO SRLY BY SUN MORNING...WITH SW WINDS
15-20 KT AHEAD OF COLD FRONT SUN NIGHT INTO MON. LOW CONFIDENCE
FCST FOR MON NIGHT AND TUE WITH MODEL DIFFERENCES ON FRONTAL
MOVEMENT. LEANED TO PREVIOUS THINKING WITH FRONT STALLED NEAR
COAST AND LIGHTER WINDS.

WAVE MODELS INDICATE 4-5 FT SEAS NRN WATERS WITH NRLY WINDS FRI
NIGHT INTO SAT...AND 4-5 FT MOST OUTER WATERS WITH SW WINDS SUN
NIGHT INTO MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JBM
AVIATION...RF/JBM
MARINE...RF/JBM
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EDT THU APR 28 2016

NCZ029-044>047-079>081-090>095-098-103-104-290830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
420 AM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE EARLY EVENING. SOME STORMS MAY
BECOME SEVERE WITH THE THREATS OF LARGE HAIL...DAMAGING WIND
GUSTS...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE BEST
CHANCE OF A SEVERE THUNDERSTORM ARE NORTH OF AN OCRACOKE TO NEW
BERN TO KINSTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 2:56 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
256 PM EDT THU APR 28 2016

NCZ080-081-281930-
BEAUFORT-MAINLAND HYDE-
256 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAUFORT AND WEST
CENTRAL MAINLAND HYDE COUNTIES...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER BAYVIEW FERRY
TERMINAL...OR 16 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BELHAVEN...BAYVIEW FERRY TERMINAL...RANSOMVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3560 7658 3544 7639 3537 7672 3544 7680
TIME...MOT...LOC 1855Z 234DEG 17KT 3542 7672

2
Special weather statement, Apr 28, 3:36 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT THU APR 28 2016

NCZ081-282015-
MAINLAND HYDE-
336 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MAINLAND HYDE COUNTY...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 35 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...SWINELL FORK...FAIRFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3531 7640 3540 7648 3565 7608 3541 7593
TIME...MOT...LOC 1935Z 242DEG 20KT 3538 7637

26
Special weather statement, Apr 28, 4:16 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT THU APR 28 2016

NCZ046-047-081-282100-
TYRRELL-MAINLAND HYDE-WESTERN DARE-
416 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MAINLAND DARE...
SOUTHERN TYRRELL AND NORTHEASTERN MAINLAND HYDE COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTH OF COLUMBIA...
OR 31 MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GUM NECK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3556 7626 3572 7638 3593 7602 3566 7587
TIME...MOT...LOC 2015Z 244DEG 13KT 3568 7623

26
Special weather statement, Apr 28, 5:04 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT THU APR 28 2016

NCZ029-045-046-080-081-282145-
TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-MARTIN-
504 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAUFORT...EASTERN
MARTIN...SOUTHWESTERN TYRRELL...WASHINGTON AND NORTHWESTERN MAINLAND
HYDE COUNTIES...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
PLYMOUTH...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRESWELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3567 7627 3566 7673 3579 7680 3593 7638
TIME...MOT...LOC 2103Z 251DEG 19KT 3574 7673

10
Special weather statement, Apr 28, 5:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT THU APR 28 2016

NCZ081-094-282230-
MAINLAND HYDE-PAMLICO-
553 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PAMLICO...SOUTHERN
TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 37 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...NEW HOLLAND...FAIRFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3541 7593 3525 7632 3526 7639 3522 7641
      3521 7643 3536 7658 3561 7628 3560 7621
      3562 7619 3565 7619 3565 7618 3567 7618
      3567 7617 3543 7590
TIME...MOT...LOC 2152Z 240DEG 23KT 3537 7635

2
Special weather statement, Apr 28, 5:57 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 28 2016

NCZ045-046-080-081-282245-
TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-
557 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BEAUFORT...SOUTHERN TYRRELL...SOUTHEASTERN WASHINGTON AND
NORTHWESTERN MAINLAND HYDE COUNTIES...

AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BELHAVEN TO 14 MILES SOUTH OF
COLUMBIA...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN
TYRRELL...NORTHEASTERN BEAUFORT...NORTHWESTERN MAINLAND HYDE AND
SOUTHEASTERN WASHINGTON COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3559 7615 3575 7602 3577 7638 3566 7662
TIME...MOT...LOC 2156Z 275DEG 13KT 3570 7649 3571 7630

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:02 PM EDTSpecial Weather StatementMHXMartin, Pitt43 min
Apr 27, 10:43 PM EDTSpecial Weather StatementMHXMartin47 min
Apr 28, 2:28 PM EDTSpecial Weather StatementMHXTyrrell47 min
Apr 28, 2:56 PM EDTSpecial Weather StatementMHXBeaufort34 min
Apr 28, 3:36 PM EDTSpecial Weather StatementMHXHyde39 min
Apr 28, 4:16 PM EDTSpecial Weather StatementMHXTyrrell44 min
Apr 28, 5:04 PM EDTSpecial Weather StatementMHXWashington41 min
Apr 28, 5:30 PM EDTSpecial Marine WarningMHX30 min
Apr 28, 5:53 PM EDTSpecial Weather StatementMHXHyde37 min
Apr 28, 5:57 PM EDTSpecial Weather StatementMHXTyrrell48 min
Apr 28, 6:12 PM EDTSevere Thunderstorm WarningMHXHyde, Tyrrell48 min
Apr 28, 7:59 PM EDTSpecial Weather StatementMHXMartin16 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.